I have been diagnosed with actinomycosis of the upper left maxillary bone.
It had spread to my gums, sinuses, bones, bladder, stomach and uro-genital system.
I was treated with high dose penicillin IV for 4 weeks.
I have now been put on oral tablets amounting to:
Amoxycillin 4000mg a day and Clindamycin 1800mg a day.
I feel much better but my problem is that my face/skin hurts. I have swellings filled with pus. They are sometimes hard. The doctor says it's acne and not actinomycosis.
I will be stopping Clindamycin capsules soon and he is suggesting that I take Doxycyline for the acne.
My question is: is it safe to take Doxycycline with the Amoxycllin? And if this is skin actinomycosis, will it go away with the Doxy? How many milligram dose ahould it be and how long should it be taken for.
I do trust my doctor but just want a second opinion.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.